# SDR 3M3A202401060001

- Difficulty date: January 1, 2024
- Submitted: January 7, 2024
- Operation: Air carrier
- Aircraft: N514PA
- Make and model: Hughes 369D
- Aircraft serial: 510981D
- Aircraft time: 10,046 hours, 56,548 cycles
- Engine: Allsn 250C20B
- Engine time: 5,438 hours, 3,215 cycles
- System (JASC): 7100 · Powerplant System
- Part: Unknown
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Component: Engine Gearbox, Rroyce
- Component part number: 6894171
- Stage of operation: CR
- How discovered: V
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ON JANUARY 1ST 2024, N514PA EXPERIENCED AN ENGINE CHIP LIGHT DURING A 135 TOUR FLIGHT. THE PILOT MADE A PRECAUTIONARY LANDING. ALL PASSENGERS WERE REMOVED WITH A SECOND HELICOPTER CARRYING MAINTENANCE PERSONNEL. LARGE CHUNKS OF ROLLER BEARING CAGE MATERIAL WERE FOUND ON THE LOWER CHIP DETECTOR OF THE ENGINE GEARBOX ASSEMBLY BEYOND ALLOWABLE LIMITS REQUIRING REPLACEMENT OF THE GEARBOX ASSEMBLY. THE AIRCRAFT WAS RELOCATED TO THE HANGER FACILITY WHERE COMPONENT REPLACEMENT FOUND NO FURTHER METAL PARTICLES OR CONTAMINATION, CLEAN OIL FILTERS, AND SYSTEM DRAIN AND FLUSH COMPLETED. ALL REQUIRED GROUND RUN CHECKS AND OPERATIONAL FLIGHT CHECKS WERE COMPLETED AND THE AIRCRAFT HAS BEEN RETURNED TO SERVICE.
